MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 XB 3 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 XB 3 100CM; CATHETER, PERCUTANEOUS
Model Number 5626XX
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/1982
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not available for testing and evaluation.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6f.070¿ 100cm extra back-up 3 (xb3) vista brite tip guiding catheter linked in patient and got stuck.Vascular surgeon had to intervene and the device was removed the type of procedure preformed was a cardiac percutaneous coronary procedure.The access site was radial.The device was prepped per the instruction for use (ifu).Other devices used during the procedure did not kink or bend with the product at any time.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly g4, g6, h1, h2, h3 and h6.As reported, a 6f.070¿ 100cm extra back-up 3 (xb3) vista brite tip guiding catheter kinked in the patient and got stuck.Vascular surgeon had to intervene and the device was removed.The type of procedure performed was a cardiac percutaneous coronary procedure.The access site was radial.The device was prepped per the instructions for use (ifu).Other devices used during the procedure did not kink or bend with the product at any time.The device was not returned for analysis.Additionally, as the sterile lot number was not available, product history record (phr) reviews could not be performed.Based on the information provided, it is not possible to draw a clinical conclusion between the device and the reported event.Without the return of the device for analysis, the reported customer event ¿catheter (body/shaft) - withdrawal difficulty¿ and ¿catheter (body/shaft) - kinked/bent - in-patient¿ could not be confirmed and the exact root cause could not be determined.Procedural/handling factors may have contributed to the reported event.According to the ifu, which is not intended as a mitigation of risk, ¿inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.If strong resistance is met during manipulation, discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of the resistance can not be determined, withdraw the catheter.Torquing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire and catheter sheath introducer).Advancement, manipulation and withdrawal of the guiding catheter should always be performed under fluoroscopic guidance.Extreme care must be taken to avoid damage to the vasculature through which the guiding catheter passes.¿ without a lot number to conduct a phr review, it is not possible to determine if the reported failure could be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
6F .070 XB 3 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11381710
Report Number9616099-2021-04297
Device Sequence Number16977908
Product Code DQY
UDI-Device Identifier20705032020142
UDI-Public20705032020142
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5626XX
Device Catalogue Number5626XX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1